Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Simple curves in $\mathbb {R}^n$ and Ahlfors’ Schwarzian derivative


Authors: Martin Chuaqui and Julian Gevirtz
Journal: Proc. Amer. Math. Soc. 132 (2004), 223-230
MSC (2000): Primary 53A04, 53A55; Secondary 30C55
DOI: https://doi.org/10.1090/S0002-9939-03-07013-8
Published electronically: June 12, 2003
MathSciNet review: 2021266
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We derive sharp injectivity criteria for mappings $f:(-1,1)\rightarrow \mathbb {R}^n$ in terms of Ahlfors’ definition of the Schwarzian derivative for such mappings.


References [Enhancements On Off] (What's this?)

  • Lars V. Ahlfors, Cross-ratios and Schwarzian derivatives in ${\bf R}^n$, Complex analysis, Birkhäuser, Basel, 1988, pp. 1–15. MR 981397
  • Martin Chuaqui, On a theorem of Nehari and quasidiscs, Ann. Acad. Sci. Fenn. Ser. A I Math. 18 (1993), no. 1, 117–124. MR 1207899
  • F. W. Gehring and Ch. Pommerenke, On the Nehari univalence criterion and quasicircles, Comment. Math. Helv. 59 (1984), no. 2, 226–242. MR 749106, DOI https://doi.org/10.1007/BF02566347
  • D. Laugwitz, Differential and Riemannian Geometry, Academic Press, New York, 1965.
  • Z. Nehari, The Schwarzian derivative and schlicht functions, Bull. Amer. Math. Soc. 55 (1949), 545-551.
  • Zeev Nehari, Univalence criteria depending on the Schwarzian derivative, Illinois J. Math. 23 (1979), no. 3, 345–351. MR 537795

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53A04, 53A55, 30C55

Retrieve articles in all journals with MSC (2000): 53A04, 53A55, 30C55


Additional Information

Martin Chuaqui
Affiliation: Facultad de Matemáticas, P. Universidad Católica de Chile, Casilla 306, Santiago 22, Chile
MR Author ID: 319580
Email: mchuaqui@mat.puc.cl

Julian Gevirtz
Affiliation: Facultad de Matemáticas, P. Universidad Católica de Chile, Casilla 306, Santiago 22, Chile
Email: jgevirtz@mat.puc.cl

Keywords: Schwarzian derivative, Nehari criteria, injectivity, extremal function
Received by editor(s): January 3, 2002
Received by editor(s) in revised form: September 5, 2002
Published electronically: June 12, 2003
Additional Notes: Both authors were partially supported by Fondecyt Grants # 1000627 and # 7000627
Communicated by: Juha M. Heinonen
Article copyright: © Copyright 2003 American Mathematical Society